Flash Flood, Beckham
- When
- May 23, 10:42 AM CST to 1:42 PM CST
- Where
- Beckham County, 5.35 mi SW of New Liberty to 3.23 mi S of New Liberty
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.300, -99.780
Highway 152 submerged in water.
Storms developed in the panhandles on the 23rd under the influence of an upper level trough. These storms merged into a line and moved eastward over Oklahoma producing widespread flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms developed in the panhandles on the 23rd under the influence of an upper level trough. These storms merged into a line and moved eastward over Oklahoma producing widespread flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 5:35 AM CST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT SAT MAY 23 2015
.UPDATE...
ISSUED A DENSE FOG ADVISORY UNTIL 10 AM THIS MORNING FOR
PARTS OF WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS.
&&
.DISCUSSION...
SEVERAL SITES IN THE LOCATIONS MENTIONED ABOVE HAVE FALLEN
TO 1/4 MILE OR LESS...SO ISSUED A DENSE FOG ADVISORY. FOG IS
EXPECTED TO DISSIPATE BY 10 AM.
CURRENT COMPLEX OF STORMS OVER THE PANHANDLES WILL MOVE INTO
NORTHWEST OKLAHOMA IN THE NEXT 1 TO 2 HOURS AND BRING VERY HEAVY
RAINFALL TO THESE LOCATIONS. SEVERE POTENTIAL WITH THIS ACTIVITY
IS LOW THIS MORNING AS THE LOW LEVELS APPEAR TO BE TOO COOL AND
STABLE FOR DAMAGING WINDS TO REACH THE GROUND AND AS MARGINAL
LAPSE RATES SHOULD LIMIT SEVERE HAIL PRODUCTION.
AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.
MBS
&&
.AVIATION...
HAVE LOW CONFIDENCE IN THE TAFS.
IFR OR LOWER CONDITIONS WILL IMPROVE AT ALL SITES 15-18Z
TO MAINLY MVFR CONDITIONS. A FEW LOCATIONS IN WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS MAY BE LIFR AND PERHAPS BELOW AIRPORT
MINIMUMS DUE TO FG THROUGH 15Z.
A COMPLEX OF TSRA WILL AFFECT KWWR AND KGAG 13-18Z. ADDITIONAL
TSRA WILL FORM AND AFFECT NEARLY ANY SITE AFTER 16Z...BUT
DETERMINING WHERE AND WHEN TSRA OCCURS REMAINS VERY CHALLENGING.
VARIABLE GUSTY WINDS AND IFR OR LOWER CONDITIONS ARE POSSIBLE WITH
ANY TSRA.
WIDESPREAD IFR OR LOWER CONDITIONS MAY FORM AGAIN AFTER
01Z...ESPECIALLY OVER WESTERN OKLAHOMA.
MBS
&&
.PREV DISCUSSION... /ISSUED 416 AM CDT SAT MAY 23 2015/
..DANGEROUS FLOODING EXPECTED IN SOME LOCATIONS TODAY THROUGH
MEMORIAL DAY...
DISCUSSION...
FLOODING AND SEVERE STORM POTENTIAL THROUGH MEMORIAL DAY REMAIN
THE MAIN CONCERNS.
CURRENT FLASH FLOOD WATCH IS IN GOOD SHAPE AND WAS NOT ALTERED
AT THIS TIME. THE COMBINATION OF A VERY MOIST AIRMASS WITH NEAR
RECORD PRECIPITABLE WATER VALUES OF 1.7 TO 2 INCHES...SLOW MOVING
SYSTEM...AND A STRONG LOW LEVEL JET TO TRANSPORT MOISTURE INTO THE
AREA WILL ALLOW FOR HEAVY RAINFALL AND FLOODING THIS HOLIDAY
WEEKEND. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL OCCUR.
KEPT TOTAL RAINFALL 2 TO 5 INCHES. MOST MODELS SUGGEST THE
HEAVIEST RAINFALL WILL OCCUR TONIGHT FROM WICHITA FALLS TO
OKLAHOMA CITY TO STILLWATER.
ADDED AREAS OF FOG AND DRIZZLE ACROSS MUCH OF THE AREA THIS
MORNING. A FEW LOCATIONS IN WESTERN OKLAHOMA MAY AND WESTERN NORTH
TEXAS MAY EXPERIENCE DENSE FOG WITH VISIBILITIES LESS THAN 1/4
MILE...BUT FOR NOW...WILL HOLD OFF WITH A DENSE FOG ADVISORY...
THINKING SURFACE WINDS MAY KEEP THE AIR MIXED NEAR THE GROUND JUST
ENOUGH TO KEEP VISIBILITIES ABOVE 1/4 MILE.
THIS MORNING...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
FORM AND MOVE INTO NORTHWEST OKLAHOMA BETWEEN 6 AND 9 AM. THINK
THIS ACTIVITY WILL STAY ELEVATED AND GENERALLY JUST BELOW SEVERE
LIMITS...THOUGH LOCALIZED FLASH FLOODING MAY OCCUR. MOST STORMS
SHOULD STAY NORTHWEST OF A HOLLIS TO CLINTON TO ENID LINE.
ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT MAY OCCUR ACROSS THE
REST OF THE AREA...THOUGH CAPPING MAY BE JUST STRONG ENOUGH TO
KEEP CONVECTION FROM FORMING.
THIS AFTERNOON AND EVENING...STILL LOOKS LIKE A MESSY
PATTERN...BUT BANDS AND LINES OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL WILL FORM ACROSS THE AREA. KEPT VERY HIGH RAIN
CHANCES ACROSS THE AREA.
IN REGARDS TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...SOME SEVERE STORMS ARE POSSIBLE WITH MARGINALLY SEVERE
HAIL...DAMAGING WIND...AND A FEW BRIEF TORNADOES. A SURFACE WARM
FRONT WILL SURGE NORTH TODAY AND ALLOW SURFACE DEWPOINTS TO RISE
INTO THE UPPER 60S TO LOWER 70S SOUTH OF THE FRONT. CLOUD COVER
AND RAIN MAY LIMIT INSTABILITY. MID LEVEL LAPSE RATES WILL REMAIN
RATHER WEAK. 0-6 KM SHEAR VALUES OF 30-45 KT SUPPORT MULTICELLS
AND SUPERCELLS. THE LOW LEVEL JET WILL BE INCREASING AND THERE
APPEARS TO BE ENOUGH LOW LEVEL SHEAR...0-1 KM 20 TO 35 KT...TO
SUPPORT A FEW BRIEF TORNADOES. SEVERE POTENTIAL IS EXPECTED TO
DECREASE WITH THE LOSS OF DAYTIME HEATING. SIGNFICANT SEVERE
STORMS SEEM UNLIKELY DUE TO THE LACK OF INSTABILITY. FLOODING
REMAINS THE MAIN CONCERN.
TONIGHT...A BAND OF VERY HEAVY RAINFALL MAY FORM AND SLOWLY PUSH
EAST THROUGH THE NIGHT. LATEST MODELS WERE IN DECENT AGREEMENT
DEPICTING THE HIGHEST QPF/RAINFALL AMOUNTS NEAR A WICHITA FALLS TO
OKLAHOMA CITY TO STILLWATER LINE. SEVERAL INCHES OF RAINFALL MAY
MATERIALIZE CAUSING LIFE THREATENING FLOODING. KEPT VERY HIGH RAIN
CHANCES IN THE FORECAST.
SUNDAY...THINK THE BAND OF HEAVY RAINFALL WILL SLOWLY PUSH EAST
AND MAINLY BE SOUTHEAST OF I-44 WHERE A FEW INCHES OF FLOODING
RAINFALL WILL LIKELY OCCUR. BELIEVE THE AIR WILL BE COOL AND
RATHER STABLE TO LIMIT SEVERE POTENTIAL...THOUGH CONFIDENCE IS
LOW. THERE MAY BE A MID/UPPER DRY SLOT TO ALLOW FOR CLEARING
AND DESTABILIZATION IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
DURING THE AFTERNOON AND EVENING HOURS. WENT WELL BELOW GUIDANCE
HIGHS IN MOST LOCATIONS.
SUNDAY NIGHT...HEAVY RAINFALL WILL GENERALLY PUSH EAST OF THE
AREA. THERE IS A SIGNAL THAT FOG AND DRIZZLE MAY FORM...BUT DID
NOT MENTION DUE TO LOW CONFIDENCE.
MEMORIAL DAY...NOT SURE WHAT WILL OCCUR ON THIS DAY BUT WILL
CLOSELY MONITOR. LATEST MODELS HINTED THAT VERY MOIST...
WARM...AND UNSTABLE...POSSIBLY VERY UNSTABLE...AIR WILL CONTINUE
ACROSS THE AREA. THE AREA MAY BE IN THE ENTRANCE REGION OF AN
UPPER LEVEL JET TO PROMOTE UPWARDS MOTION. ADDITIONAL HEAVY
RAINFALL AND SEVERE WEATHER MAY OCCUR. DO NOT EXPECT A WASHOUT BY
ANY MEANS WITH MANY MORE DRY HOURS THAN WET ONES. TEMPERATURES
SHOULD BE WARMER COMPARED TO TODAY AND SUNDAY.
MONDAY NIGHT THROUGH FRIDAY...WARM MOIST UNSTABLE CONDITIONS WILL
CONTINUE TO BRING CHANCES OF SHOWERS AND STORMS EACH DAY. MID AND
UPPER WINDS ARE FORECAST TO WEAKEN WHICH MAY ALLOW FOR LESS STORM
COVERAGE. HOWEVER...ADDITIONAL LOCALIZED FLOODING...HEAVY
RAINFALL...AND STRONG TO PERHAPS SEVERE STORMS FROM ISOLATED TO
SCATTERED SLOW MOVING STORMS MAY OCCUR. TEMPERATURES ARE FORECAST
TO BE WARMER COMPARED TO PREVIOUS DAYS...CLOSER TO AVERAGE FOR
LATE MAY.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 63 73 62 / 100 100 80 20
HOBART OK 73 61 75 58 / 100 60 50 20
WICHITA FALLS TX 77 63 77 62 / 100 90 70 20
GAGE OK 70 58 76 56 / 100 30 30 20
PONCA CITY OK 72 63 74 61 / 100 90 80 30
DURANT OK 78 66 73 65 / 60 90 100 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052.
DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR OKZ014>017-
021>023-033>037.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.
DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR TXZ083>085.
&&
23/17/17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 753 AM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 753 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FLOODING... HEAVY RAIN IS EXPECTED ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TODAY AND TONIGHT. FLOODING IS LIKELY WHEREVER HEAVY RAIN OCCURS...AND AREA RIVERS AND STREAMS ARE LIKELY TO SEE RISES AND ADDITIONAL FLOODING. LIFE THREATENING FLASH FLOODING IS POSSIBLE. .THUNDERSTORMS... ALTHOUGH FLOODING IS THE MAIN CONCERN TODAY AND TONIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THE SLIGHT RISK IS GENERALLY WEST OF A LINE FROM PONCA CITY TO HOLDENVILLE TO LAKE TEXOMA...AND SOUTH OF ARNETT TO FAIRVIEW TO PONCA CITY. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE LIKELY WITH THE STRONGEST STORMS. TORNADO RISK IS LOW...BUT NOT ZERO. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 754 AM CDT SAT MAY 23 2015 OKZ009-014-021-231330- ROGER MILLS OK-BECKHAM OK-ELLIS OK- 754 AM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS... NORTHWESTERN BECKHAM AND SOUTHWESTERN ELLIS COUNTIES UNTIL 830 AM CDT... AT 751 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALLISON... MOVING NORTHEAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... REYDON...DURHAM AND CRAWFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3600 10000 3597 9989 3585 9972 3542 10000 TIME...MOT...LOC 1251Z 208DEG 40KT 3557 10014 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 AM CDT SAT MAY 23 2015
OKZ009-014-231415-
ROGER MILLS OK-ELLIS OK-
842 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 915 AM CDT...
AT 840 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF DURHAM...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
DURHAM AND CRAWFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3599 10000 3614 9985 3608 9969 3596 9961
3563 10000
TIME...MOT...LOC 1340Z 223DEG 36KT 3577 10007
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
949 AM CDT SAT MAY 23 2015
OKZ010-011-014>016-231515-
ROGER MILLS OK-CUSTER OK-MAJOR OK-DEWEY OK-WOODWARD OK-
949 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROGER MILLS...
NORTHWESTERN CUSTER...SOUTHWESTERN MAJOR...WESTERN DEWEY AND
SOUTHEASTERN WOODWARD COUNTIES UNTIL 1015 AM CDT...
AT 944 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LEEDEY...MOVING NORTH AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
VICI...LEEDEY...CAMARGO...MUTUAL AND CESTOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3631 9925 3630 9906 3622 9893 3568 9917
3591 9941
TIME...MOT...LOC 1444Z 198DEG 37KT 3589 9924
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT SAT MAY 23 2015
OKZ014>016-021-231600-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK-
1028 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
NORTHWESTERN CUSTER...NORTHEASTERN BECKHAM AND SOUTHWESTERN DEWEY
COUNTIES UNTIL 1100 AM CDT...
AT 1025 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SAYRE...
MOVING NORTH AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...HAMMON...STRONG CITY...ANGORA...MOOREWOOD AND
BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3584 9958 3585 9940 3576 9927 3523 9951
3530 9976
TIME...MOT...LOC 1525Z 198DEG 45KT 3535 9961
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CDT SAT MAY 23 2015
OKZ005-010-011-231645-
MAJOR OK-WOODS OK-WOODWARD OK-
1110 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAJOR...SOUTHEASTERN
WOODS AND EAST CENTRAL WOODWARD COUNTIES UNTIL 1145 AM CDT...
AT 1108 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF QUINLAN...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WAYNOKA...AVARD...HOPETON AND BOUSE JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3626 9882 3638 9907 3674 9888 3675 9871
3663 9857
TIME...MOT...LOC 1608Z 203DEG 28KT 3638 9890
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT SAT MAY 23 2015
OKZ005-006-011-231715-
ALFALFA OK-MAJOR OK-WOODS OK-
1140 AM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA...CENTRAL
MAJOR AND SOUTHEASTERN WOODS COUNTIES UNTIL 1215 PM CDT...
AT 1137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ORIENTA...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
CARMEN...ALINE...DACOMA AND LAMBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3671 9847 3662 9833 3627 9857 3634 9881
3673 9863
TIME...MOT...LOC 1637Z 203DEG 27KT 3639 9864
MAHALEThe Altus AFB radar (KFDR), 127 km away, was scanning. The volume nearest the first event began at 16:40 UTC.
68 flash flood, 11 tornado, 1 hail, 1 flood. Local standard time, as filed.
Highway 152 submerged in water.
Significant flash flooding in Elk City. Numerous roads closed and impassable. Several water rescues occurred with water flooding several homes.
High water rescues in and around Carter.
Widespread flooding with up to a foot of water over most low lying areas and roads.
Numerous homes flooded with water rescues ongoing.
Foss Lake Campground flooded.
Interstate 40 closed both east and westbound at mile marker 55 due to high water over the road.
State highway 152 shut down west of Cordell due to water over the road.
South highway 11 west of Blackwell and US 60 west of interstate 35 closed due to high water.
Major flooding with water rescues in progress. No damage reported.
A tornado was shown live from a KOCO TV helicopter near Pocasset. Emergency management reports four houses damaged by this tornado (DI 2, up to DOD 4).
Several water rescues in stalled vehicles.
Emergency management spotters observed a tornado that moved north from approximately 1 mile north to 4 miles north of Sulphur. A workshop was damaged, but otherwise no significant damage is known to have occurred.
A tornado was reported SE of Ada with no damage reported. The specific location is estimated.
Emergency management spotters and a storm chaser observed a tornado estimated to be about 1 miles west of US-177 and 4 to 5 miles north of State Highway 7. No damage was reported.
A tornado moved north just east of MacArthur Avenue from Southeast 7th Street to near US-62 east of Blanchard. Ten homes were damaged.
The storm that produced the tornadoes north of Sulphur produced one more tornado in Garvin County just west of US-177 and about 2 to 3 miles north of the county line. No damage was reported.
A tornado was observed approximately 2 miles northeast of Francis. The tornado moved northeast for about 1 mile before crossing the Canadian River into Seminole County.
The tornado moved into Seminole County from Pontotoc County and continued moving northeast toward Sasakwa. Significant tree damage occurred along the path.
A storm chaser observed a tornado estimated to be 1 mile west-southwest of Newcastle. No damage was reported.
Floodwaters up over curbs and nearly a foot deep on some roads and yards.
Nearly a foot of fast moving water over Pennsylvania Avenue and 150th Street.
Highway 15 west of I-35 closed due to high water.
Southeast 29th and 28th Streets and Sunnylane Road impassable due to flood waters.
Runoff from heavy rainfall flowing from parking lot into Penn Square Mall entrances.
An off-duty NWS employee observed a tornado crossing state highway 19 to the east-southeast of Maysville. A barn was destroyed (DI 1, DOD 6).
One to two feet of water over Northwest 23rd Street near Sheppherd Mall.
Over a foot of water at Northwest 31st Street and Portland Avenue. Water is also flooding Will Rogers park.
Up to a foot of water over road at Northwest 3rd Street and Walker Avenue in downtown Oklahoma City.
Water spilling out of Belle Isle Canal, covering numerous streets between Penssylvania Avenue and Classen Boulevard.
A tornado was observed approximately 2 miles north of Holdenville. No damage was reported.
Several roads flooded in and around Blair.
Several inches of water over the road at 15th Street and Kilpatrick Turnpike.
Damage to gas station awning due to weight of water. Location at Northwest 63rd Street and May Avenue.
Water over the road at Kelly Ave and West 33rd St.
Several roads and houses flooded due to rising river waters.
Hight water on Highway 74 and Portland Ave and at Northwest 150th Street.
Low water crossings and drainage ditches flooded.
Choctaw Rd south of Highway 66 impassable due to high water.
Choctaw Rd south of Highway 66 impassable due to high water.
Up to two feet of water covering roads between Pocasset and Verden.
Up to two feet of water over the intersection of Lindsey and Elm Streets. Relayed by KWTV on Twitter.
Shoulder of road washed away at Southwest Sager Rd between Highways 81 and 37. Other secondary roads also flooded.
Northeast 206th Street flooded east of Peebly Road.
Several homes flooded with numerous high water and water assistance calls.
Rockwell Ave between NW 24th and Highway 37 closed due to flooding.
Several stalled vehicles in flooded streets in and around Shawnee.
Flooding along Highway 81.
Flooding on Highway 81 south of Chickasha. Vehicles stalled and stranded in water.
Several roads in and around Blanchard proper closed due to high water.
Water rescue at Highway 277 and NE 120th.
High water rescues at Cedar Lane Rd and 60th Ave SE and at Cedar Lane and 24th AVe SE.
Water over some lanes of I-44 north of Lawton.
Two feet of water over the road with water rescues ongoing.
Several cars stalled at the intersection of 8th and Etowah Road.
Water rescue at residence.
Water rescue near 875 NW Apache Drive. Two to three feet of water inside residence.
Several cars submerged in flood waters.
Numerous high water rescues with several vehicles underwater.
Several area roads are either impassable or almost impassable due to rising water.
Flood waters have risen into several area homes.
Homes flooding with vehicles floating away from residences.
Multiple cars being swept away with high water rescues ongoing.
Multiple water rescues ongoing from east Norman out toward Lake Thunderbird. Little Axe first responders using boats to rescue residents from homes.
Three feet of water over Highway 77 and 110th St.
Three feet of water over MacArthur St.
Highway 183 closed because of high water.
Highway 15 west of I-35 closed due to high water.
Most north south roads including 36th, 48th, 72nd, and 84th flooded.
Harrah Rd washed out between Indian Hills and Tecumseh. Three feet of water over Peebly Rd north of Indian Hills.
Water rescue on Highway 62 south of Apache with car swept off road.
Water over road at Highway 9 and 120th SE.
Vehicle flooded on Highway 49 and Madische Rd. People stuck at Dollar General waiting for floodwaters to recede.
Up to four feet of water flowing over Highway 62 south of Apache.
Flood waters over the road and railroad tracks at 23rd and Harper.
Southbound lane of Highway 183 covered in flood waters.
Vehicle swept off road at 36th Ave SE and Cedar Lane.
Floodwaters over the twin bridges over Lake Thunderbird on Alameda.
Widespread flooding with numerous cars submerged in high water.
Flood waters up to roofs of homes in the Rock Creek subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581346, 581348, 581349, 581350, 581351, 581352, 581353, 581354, 581355, 581356, 584400, 581357, 584402, 580699, 584403, 584404, 584406, 584407, 584420, 584422, 584408, 581358, 581359, 581360, 581362, 581361, 584410, 581364, 581366, 581376, 581379, 584413, 581380, 581383, 581399, 581386, 581755, 581390, 581400, 581394, and more.